Alert archive / Alabama / Tornado Warnings in 2025
Tornado Warning 65, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Sep 24, 2025, 3:21 PM CDT for Jackson County, Madison County, Marshall County, Alabama. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2025, 3:21 PM CDT (20:21 UTC)
- Expired
- Sep 24, 2025, 3:33 PM CDT
- In force
- 12 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Jackson County, AL, Madison County, AL, Marshall County, AL
The radar
The Northeast Alabama radar (KHTX), 38 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.4 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 91 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1136 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Sep 24, 1:49 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Sep 24, 1:49 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 149 PM CDT Wed Sep 24 2025 ...New NEAR TERM... .NEAR TERM... (Tonight) Issued at 149 PM CDT Wed Sep 24 2025 New convective clusters have develops in northwest into west central AL. This activity will be at the nose of the plume of 2000-3000 j/kg SB CAPE values in western AL. Effective bulk shear of 25-35kt was noted in this area as well. Thus, during the next few hours, the greatest risk of strong to severe thunderstorms exist. The greatest risk may also be south of the TN River within the higher plume of instability. Further north, instability has been limited by multi-layer clouds and precipitation. With PWs of 2-2.2 inches, intense rainfall rates in combination with echo training on already saturated or near saturated soils could lead to excessive rainfall. As stated in the morning discussion, the MCS over AR/LA will be advancing east-southeast and will affect areas to our southwest. Additional thunderstorms and showers may develop further north of this activity this evening in advanced of the upper trough. Most of this activity is progged to shift east this evening, exiting our eastern counties by 06-08Z. However, it is unclear if this activity will remain a severe weather risk. Previous Discussion... .NEAR TERM... (Rest of Today and Tonight) Issued at 1002 AM CDT Wed Sep 24 2025 Radar showed an MCV has pushed east through the area and is now north of Chattanooga. Clusters of showers and a couple of embedded thunderstorms have filled in behind this with heavy downpours within a plume of 2-2.2 inch PW and southwesterly 850 mb winds of ~20kt. Rain rates of 1-2 inches per hour have occurred with some of this activity. CAMS indicate that additional clusters of showers and thunderstorms will develop this afternoon, however, given the expansive cloud shield from the MCS over the AR/MS/LA area, instability may be inhibited somewhat. And with weak mid level lapse rates, the risk of severe weather remains fairly low at this time. As the MCS over AR/LA/MS drops southeast this evening, additional showers and a few thunderstorms will develop in advance of the upper trough dropping into the lower MO Valley through the Red River Valley. However, depleted instability will limit the risk of severe storms this evening. Thus, the SPC marginal risk looks good at this time. Locally excessive rainfall may be more of a risk later today into this evening given the high PWs and ongoing rainfall producing saturated soils in some locations. && && .SHORT TERM... (Thursday through Friday) Issued at 1002 AM CDT Wed Sep 24 2025 On Thursday into Friday, the slow moving upper trough will shift into KY through west TN/north MS where a more distinct vorticity center develops. The associated cold front will also be a slow mover, not exiting our southeast counties until sometime on Friday. Thus, light to moderate showers and perhaps a thunderstorm or two are forecast Thursday (medium to high chance), lingering into Friday (very low to low chance). High temperatures will be held in the upper 70s to lower 80s in valley areas, and even cooler atop the higher Cumberland Plateau locations. Lows will be in the upper 50s to lower 60s. && .LONG TERM... (Friday night through Tuesday) Issued at 1051 PM CDT Tue Sep 23 2025 The forecast for much of the long term looks dry thanks to high pressure over the mid MS River valley. Highs will top out near the low to mid 80s each afternoon with lows in the upper 50s/lower 60s. Low rain and thunderstorm chances look to creep back in early next week as the aforementioned upper low begins to shift back west over the region resulting in an increase in moisture and slightly warmer temperatures. && .AVIATION... (18Z TAFS) Issued at 1210 PM CDT Wed Sep 24 2025 Clusters of SHRA and TSRA, some with +RA will expand in coverage through 00Z. Coverage should decrease after 02-04Z. Then, low ceilings are forecast to develop by 06-08Z below 010agl (IFR) with scattered -SHRA and isolated TS still possible. Ceilings will slowly lift to 010-020agl (MVFR) by ~17Z. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...None. TN...None. && NEAR TERM...17 SHORT TERM....17 LONG TERM....25 AVIATION...17
In the hours before
Special weather statement, Sep 24, 2:54 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Huntsville AL
254 PM CDT Wed Sep 24 2025
ALZ005-006-242045-
Madison AL-Limestone AL-
254 PM CDT Wed Sep 24 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN MADISON AND EASTERN
LIMESTONE COUNTIES THROUGH 345 PM CDT...
At 253 PM CDT, Doppler radar was tracking strong thunderstorms over
Athens, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Huntsville, Madison, Athens, Redstone Arsenal, Meridianville, Hazel
Green, Alabama A And M University, Marshall Space Flight Center,
University Of Alabama In Huntsville, and Harvest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3467 8703 3488 8700 3498 8656 3460 8656
TIME...MOT...LOC 1953Z 262DEG 16KT 3476 8695
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
26Special weather statement, Sep 24, 3:11 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Huntsville AL
311 PM CDT Wed Sep 24 2025
ALZ006-008-009-242100-
Marshall AL-Madison AL-Jackson AL-
311 PM CDT Wed Sep 24 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL MARSHALL...
SOUTHWESTERN JACKSON AND SOUTHEASTERN MADISON COUNTIES THROUGH 400 PM
CDT...
At 311 PM CDT, Doppler radar was tracking a strong thunderstorm near
Owens Cross Roads, or 14 miles northwest of Guntersville, moving
northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Owens Cross Roads, Grant, Woodville, Langston, and Lim Rock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3448 8643 3455 8647 3473 8618 3455 8606
TIME...MOT...LOC 2011Z 244DEG 18KT 3454 8640
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
26The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 9:16 AM CDT | Special Weather Statement | HUN | Morgan | 44 min |
| Sep 24, 2:54 PM CDT | Special Weather Statement | HUN | Limestone | 51 min |
| Sep 24, 3:11 PM CDT | Special Weather Statement | HUN | Jackson | 49 min |
| Sep 24, 4:02 PM CDT | Special Weather Statement | HUN | DeKalb | 43 min |
| Sep 24, 4:51 PM CDT | Special Weather Statement | HUN | Jackson | 39 min |
| Sep 24, 5:15 PM CDT | Special Weather Statement | HUN | DeKalb | 60 min |
| Sep 24, 5:33 PM CDT | Areal Flood Warning | HUN | DeKalb, Jackson, Marshall | 2 hr |
Nearby
Tornado Warnings in Alabama, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.